Post Edited (Tapestryloom) : 8/9/2008 9:17:58 AM (GMT-6)
Just wanted to respond to your post about Zoloft. I was recently put on Zoloft 50 mg. also. I take the full 50 mg. I have not been experiencing the "spacing out" or "being in slow mo" feeling but as you well know these meds effect everyone differently. This is actually one of the ones that I have tried with the least amount of side effects. The feelings that you describe I felt when I took Effexor so I can sympathize. I was SO SLEEPY and then I had to increase the dosage after a week. Luckily I was on vacation when that happened. The side effects did subside after a few weeks. It is just trying to get over that "hump" that is hard. How long have you been taking it? When do you take it? If you are taking it in the morning you may want to switch and take it at night(which is what my Dr. told me). I actually can't take it at night because it wakes me up! Funny, how we are all different. It could be that things will level out after couple of weeks. If you have been taking it for that long and have not felt any relief, you may need to contact the Dr. to see if something else may work better for you.
I've been on Zoloft for almost 5 years now. about 6 weeks ago, my GP upped my dosage to 150mg a day (I was on 100mg). Personally, I haven't had a problem with it. I've been on and off a lot of different antidepressants since I was 15 years old-Prozac, Welbutrin, Paxil, Effexor-you name it. I was placed on Zoloft almost 5 years ago after about 2 years off of any antidepressants. And, let's just say that I absolutely needed it at the time.
Anyway, I think this falls into the category of meds affecting everyone differently. LOL-so, yeah, what Marlee and Cyndi said. Also, as you probably know, it takes up to 6 weeks to have any real effect on your serotonin levels. As much as this probably doesn't help you-hang in there. You can always come here to vent!
I take Zoloft and I would not be without it!!! A lot of us with fibro have super sensitive systems and I'm one of them! I was prescribed 25mg., and I started with only 15mg, cutting the pill and told my Dr. also. I did that for almost two weeks and than gradually worked up to 25mg. It does not seem like much to some people but it works wonders for me. The only side effect I had right in the beginning is it upset my stomach for a few days. I just kept going and it went away.
Try cutting back a little more and see if that helps and let your body adjust. I noticed an improvement in two weeks.
My Dr. knows how sensitive I am and when she prescribes anything for me now, she makes sure it is a tablet that can be cut and not a capsule. :)
Keep us updated and hope the sleepyness improves. Like we're not tired enough already! GamJill
I take Zoloft 150 1 X's a day at night. I havent had problems with it. I think its the Lyrica that if giving me the foggy feeling or the Fibromyalgia itself vs. the Zoloft. But that is just my 2 cents.